Alert archive / Tennessee / River Flood Advisories in 2021
River Flood Advisory 38, NWS Nashville, TN
NWS Nashville, TN issued this river flood advisory at Mar 26, 2021, 8:18 PM CDT for Perry County, Tennessee. It was in force for 26 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 26, 2021, 8:18 PM CDT (01:18 UTC)
- Expired
- Mar 27, 2021, 10:45 PM CDT
- In force
- 26 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Perry County, TN
The radar
The Ft Campbell radar (KHPX), 111 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Buffalo River near Lobelville (LBVT1). The gauge peaked at 19.41 ft at Mar 28, 2021, 9:00 PM CDT.
- Action stage
- 10 ft
- Minor stage
- 14 ft
- Moderate stage
- 18 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03604400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
794
WGUS84 KOHX 270118
FLSOHX
Flood Advisory
National Weather Service Nashville TN
818 PM CDT Fri Mar 26 2021
...The National Weather Service in Nashville has issued a Flood
Advisory for the following rivers in Tennessee...
Buffalo River Near Lobelville affecting Perry County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Advisory means river or stream flows are elevated, or
ponding of water in urban or other areas is occurring or is imminent.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
TNC135-271330-
/O.NEW.KOHX.FL.Y.0038.210327T0118Z-210331T0630Z/
/LBVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
818 PM CDT Fri Mar 26 2021
The National Weather Service in Nashville has issued a
* Flood Advisory for
the Buffalo River Near Lobelville.
* From this evening to late Tuesday night.
* At 7:30 PM CDT Friday the stage was 10.0 feet and rising.
* Action stage is 10.0 feet.
* Flood stage is 14.0 feet.
* Forecast...The river is expected to rise above flood stage Sunday
afternoon to a crest of 16.5 feet early Tuesday morning. It will
then fall below flood stage Tuesday evening.
* Impact...At 16.0 feet, Flood waters cover Route 438 south of
Lobelville near Beardstown and it may be impassable. Extensive
agricultural land along the river is flooded as well.
&&
LAT...LON 3600 8789 3600 8783 3579 8774 3565 8778
3565 8785 3579 8782
$$
JB Wright1 follow-up statement
107
WGUS84 KOHX 280345
FLSOHX
Flood Advisory
National Weather Service Nashville TN
1045 PM CDT Sat Mar 27 2021
...The Flood Advisory is replaced with a River Flood Warning for the
following rivers in Tennessee...
Buffalo River Near Lobelville affecting Perry County.
TNC135-280445-
/O.CAN.KOHX.FL.Y.0038.000000T0000Z-210328T0345Z/
/LBVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1045 PM CDT Sat Mar 27 2021
...The Flood Advisory for the Buffalo River Near Lobelville has been
replaced...
The Flood Advisory is replaced by a river flood warning for
the Buffalo River Near Lobelville.
* At 10:30 PM CDT Saturday the stage was 12.3 feet and rising.
* Flood stage is 14.0 feet.
* Forecast...The river is expected to rise above flood stage
tomorrow morning to a crest of 17.8 feet early Monday afternoon.
It will then fall below flood stage Tuesday evening.
&&
LAT...LON 3600 8789 3600 8783 3579 8774 3565 8778
3565 8785 3579 8782
$$
LaRosaWhat forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Mar 26, 7:12 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Mar 26, 7:12 PM CDT, 1 hour 6 minutes before
Area Forecast Discussion National Weather Service Nashville TN 712 PM CDT Fri Mar 26 2021 .UPDATE... FOR 00Z AVIATION DISCUSSION. && .DISCUSSION... After a stormy day yesterday, today has been pleasant and sunny. Unfortunately today is all the reprieve we get before our next severe weather system arrives tomorrow. We're expecting two rounds of potentially severe weather from midday Saturday through Sunday morning. Our expected timing for the first round is from 12pm to 8pm Saturday. By daybreak tomorrow we'll be keeping an eye on a warm front that is expected to lift north out of Alabama and Georgia and into Tennessee. Initially we expect just showers with a few rumbles of thunder but as the front pushes to our north and a more unstable airmass moves into place any storms that develop could become severe. The severe threat looks to be after 12pm and could last as late as 8pm. Conditions look favorable for all modes of severe weather. Bulk shear values from 50 to 60 knots and max CAPE potentially around 1500 j/kg indicate organized strong and long lasting updrafts are possible. In addition to that, mid level lapse rates would indicate that large hail is also a threat. Instability looks to remain high into the early evening hours, then fall off substantially. So we should see a break in activity for a few hours late tomorrow night. The second round of storms is expected to come in the form of a line of storms pushed east by a cold front early Sunday morning. Timing for that line is around 2AM for entering the west and exiting the east by 11am, or earlier. It does look like the line should be moving quickly, so our flood threat is on the low side, but grounds will be saturated with the rainfall from yesterday and the rain that is expected to fall Saturday morning and afternoon. The main threats with Sunday morning's system will be damaging winds and quick spinup tornadoes. The bulk of this line will be moving through when it's dark out, so have multiple ways of getting warnings while you sleep. After the frontal passage Sunday morning conditions will dry out and temperatures will start to cool. Expect cool and dry weather to stick around through Tuesday, then another potentially strong system is forecast to move through the Tennessee Valley Wednesday night. Low temperatures behind this system will fall into the low 30s and could bring about some frost late in the week next week. && .AVIATION... 00Z TAF DISCUSSION. VFR continues thru 10-12z Sat before a warm front lifts north into the Mid State. CIGs will quickly lower to MVFR/IFR after 12z with an increase in SHRA/TSRA by 14z at BNA/MQY/CSV. A break in SHRA/TSRA may occur after 21z across the terminals. Most SHRA activity could remain south of CKV until the end of the TAF. && .OHX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch from 7 AM CDT Saturday through Sunday evening for Bedford-Cannon-Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson-Fentress-Giles-Grundy-Hickman-Houston-Humphreys- Jackson-Lawrence-Lewis-Macon-Marshall-Maury-Montgomery-Overton- Perry-Pickett-Putnam-Robertson-Rutherford-Smith-Stewart-Sumner- Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson. && DISCUSSION......11 AVIATION........Schaper
Hazardous weather outlook, Mar 26, 7:11 PM CDT, 1 hour 7 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Nashville TN 711 PM CDT Fri Mar 26 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-271000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 711 PM CDT Fri Mar 26 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Tonight. Some strong to severe thunderstorms will be possible late tonight for locations generally south of I-40 and around and west of I-24. Large hail will be primary threat. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Severe thunderstorms will be possible Saturday and Saturday night across all of Middle Tennessee. Damaging winds, large hail, and isolated tornadoes will all be possible. Multiple rounds of heavy rainfall expected from mid morning hours on Saturday through at least morning hours on Sunday. Rainfall amounts of 1 to 3 inches, with locally higher amounts of 4 to 5 inches, expected on already saturated ground conditions. Runoff impacts could last through afternoon hours on Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. Spotter Thunderstorm Reporting Criteria... Tornado Funnel Cloud Flooding Hail >= 1/2 Inch Winds > 50 MPH (Measured) Structural Damage Trees or Power Lines Down JB Wright
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 4:23 AM CDT | Special Weather Statement | OHX | Hickman, Lewis, Perry | 37 min |
| Mar 27, 4:56 AM CDT | Special Weather Statement | OHX | Dickson, Hickman, Houston, Humphreys | 49 min |
| Mar 27, 4:59 AM CDT | Special Weather Statement | OHX | Lewis | 46 min |
| Mar 27, 5:12 AM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Perry | 37 min |
| Mar 27, 5:29 AM CDT | Special Weather Statement | OHX | Cheatham, Davidson | 31 min |
| Mar 27, 5:48 AM CDT | Severe Thunderstorm Warning | OHX | Hickman, Maury, Williamson | 27 min |
| Mar 27, 5:52 AM CDT | Special Weather Statement | OHX | DeKalb | 38 min |
| Mar 27, 6:13 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 32 min |
| Mar 27, 6:17 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Hickman, Humphreys, Williamson | 29 min |
| Mar 27, 6:18 AM CDT | Special Weather Statement | OHX | Macon, Robertson, Sumner, Trousdale | 27 min |
| Mar 27, 6:22 AM CDT | Special Weather Statement | OHX | Jackson | 38 min |
| Mar 27, 6:23 AM CDT | Special Weather Statement | OHX | Cumberland, White | 52 min |
| Mar 27, 6:38 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Sumner, Williamson, Wilson | 52 min |
| Mar 27, 6:42 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Maury, Sumner and 1 more | 48 min |
| Mar 27, 6:53 AM CDT | Special Weather Statement | OHX | Cumberland, Putnam, White | 52 min |
| Mar 27, 7:19 AM CDT | Severe Thunderstorm Warning | OHX | Jackson, Macon, Smith, Trousdale, Wilson | 41 min |
| Mar 27, 7:21 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson, Wilson | 39 min |
| Mar 27, 7:36 AM CDT | Areal Flood Advisory | OHX | Cheatham, Dickson, Hickman, Humphreys, Perry, Williamson | 3 hr |
| Mar 27, 7:42 AM CDT | Special Weather Statement | OHX | Smith, Williamson, Wilson | 48 min |
| Mar 27, 7:57 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Overton, Putnam, Smith | 33 min |
| Mar 27, 8:02 AM CDT | Severe Thunderstorm Warning | OHX | Maury, Rutherford, Williamson | 43 min |
| Mar 27, 8:10 AM CDT | Areal Flood Advisory | OHX | Hickman, Lewis, Maury, Perry, Wayne, Williamson | 3 hr |
| Mar 27, 8:26 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Fentress, Overton, Pickett | 34 min |
| Mar 27, 8:29 AM CDT | Areal Flood Advisory | OHX | Cannon, Clay, Davidson, DeKalb, Jackson, Macon and 9 more | 3 hr |
| Mar 27, 8:39 AM CDT | Special Weather Statement | OHX | Fentress, Overton, Putnam | 51 min |
| Mar 27, 8:41 AM CDT | Severe Thunderstorm Warning | OHX | Fentress, Overton, Putnam | 34 min |
| Mar 27, 8:59 AM CDT | Severe Thunderstorm Warning | OHX | Fentress, Pickett | 16 min |
| Mar 27, 10:33 AM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Lewis, Maury | 42 min |
| Mar 27, 11:08 AM CDT | Special Weather Statement | OHX | Bedford, Maury | 52 min |
| Mar 27, 11:19 AM CDT | Areal Flood Advisory | OHX | Bedford, Giles, Hickman, Lawrence, Lewis, Marshall and 5 more | 3 hr |
| Mar 27, 11:42 AM CDT | River Flood Advisory | OHX | Hickman | 10 hr |
| Mar 27, 11:42 AM CDT | River Flood Advisory | OHX | Humphreys | 4 days |
| Mar 27, 11:42 AM CDT | River Flood Advisory | OHX | Maury | 15 hr |
| Mar 27, 11:51 AM CDT | Special Weather Statement | OHX | Bedford | 39 min |
| Mar 27, 12:14 PM CDT | Flash Flood Warning | OHX | Bedford, Marshall, Maury, Rutherford, Williamson | 3 hr |
| Mar 27, 12:41 PM CDT | River Flood Advisory | OHX | Hickman | 12 hr |
| Mar 27, 12:42 PM CDT | River Flood Advisory | OHX | Sumner, Trousdale, Wilson | 23 hr |
| Mar 27, 12:53 PM CDT | Special Weather Statement | OHX | Bedford, Marshall | 52 min |
| Mar 27, 1:15 PM CDT | Flash Flood Warning | OHX | Bedford, Giles, Marshall, Maury, Rutherford | 3 hr |
| Mar 27, 1:32 PM CDT | Special Weather Statement | OHX | Coffee | 43 min |
| Mar 27, 2:04 PM CDT | Areal Flood Advisory | OHX | Giles, Lawrence, Wayne | 3 hr |
| Mar 27, 2:37 PM CDT | River Flood Warning | OHX | Cheatham | 52 hr |
| Mar 27, 2:37 PM CDT | River Flood Warning | OHX | Davidson, Williamson | 47 hr |
| Mar 27, 2:37 PM CDT | River Flood Warning | OHX | Williamson | 48 hr |
| Mar 27, 3:30 PM CDT | River Flood Advisory | OHX | Stewart | 31 hr |
| Mar 27, 3:30 PM CDT | River Flood Advisory | OHX | Montgomery | 31 hr |
| Mar 27, 3:30 PM CDT | River Flood Advisory | OHX | Davidson | 12 hr |
| Mar 27, 4:14 PM CDT | Special Weather Statement | OHX | Cumberland | 46 min |
| Mar 27, 4:45 PM CDT | River Flood Advisory | OHX | Bedford | 11 hr |
| Mar 27, 4:54 PM CDT | Tornado Warning | OHX | Hickman, Perry | 36 min |
| Mar 27, 5:17 PM CDT | Tornado Warning | OHX | Hickman, Perry | 28 min |
| Mar 27, 5:33 PM CDT | Tornado Warning | OHX | Hickman, Lewis, Perry | 27 min |
| Mar 27, 5:39 PM CDT | Areal Flood Advisory | OHX | Hickman, Lewis, Perry | 3 hr |
| Mar 27, 5:39 PM CDT | Tornado Warning | OHX | Hickman, Perry | 36 min |
| Mar 27, 5:52 PM CDT | Special Weather Statement | OHX | Clay, Fentress, Overton, Pickett | 38 min |
| Mar 27, 6:00 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Maury | 45 min |
| Mar 27, 6:04 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress | 11 min |
| Mar 27, 6:09 PM CDT | Flash Flood Warning | OHX | Hickman, Lewis, Maury, Perry | 3 hr |
| Mar 27, 6:18 PM CDT | Severe Thunderstorm Warning | OHX | Maury, Williamson | 42 min |
| Mar 27, 6:28 PM CDT | Special Weather Statement | OHX | Fentress | 17 min |
| Mar 27, 6:38 PM CDT | Severe Thunderstorm Warning | OHX | Marshall, Maury, Rutherford, Williamson | 22 min |
| Mar 27, 6:44 PM CDT | Flash Flood Warning | OHX | Maury, Williamson | 3 hr |
| Mar 27, 6:59 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Maury, Rutherford, Williamson | 46 min |
Nearby
River Flood Advisories in Tennessee, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.